Ohio, 2003

Damaging Winds in Ohio, June 26, 2003

June 26, 2003 · NWS ILN · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 26, 8:40 AM EST, 4 hours 25 minutes earlier.

Area forecast discussion, Jun 26, 8:40 AM EST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
940 AM EDT THU JUN 26 2003

MID/UPR LVL LO TO TRANSLATE E THRU NRN GRTLKS TDA AS SPEED MAX
ROTATES ARND THE BASE OF THE TROF. ASSOCIATED CDFNT FM CHI TO
STL TO PUSH ACRS OH THIS EVE. TONGUE OF LWR 70 DWPTS HAVE ADVCTD
N ALONG AND AHD OF THE FNT INTO SRN IL AND SW IN. THESE LWR 70
DPWTS EXPECTED INTO OH VLY TDA ADH OF APPROACHING FNTL SYS. SBCAPES
XPCTD TO APPROACH 2000 J/KG. MODEL SOUNDINGS SHW GOOD MID LVL
DRYING WITH THETAE DIFF ARND 25 DEG. THIS WL BE FAVORABLE FOR
DAMAGING WINDS. UNIDIRECTIONAL WIND PROFILE WITH WEAK SHEAR AND
WBZ APPROACHING 12K FT SHUD LIMIT POTENTIAL FOR ROTATORS AND HAIL
PRODUCERS. WL CONT SVR-WX OUTLOOK WITH THE MENTION OF THE CHC FOR
WIND PRODUCING STORMS. CURR FCST HAS GOOD HANDLE ON TDA/S WX. WL
ONLY MAKE SOME MINOR WORDING CHANGES MENTIONING DAMAGGING WINDS AND
AREAL COVERAGE OF STORMS.

.ILN...NONE.

RANDALL
Hazardous weather outlook, Jun 26, 4:10 AM EST, 8 hours 55 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-261100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
510 AM EDT THU JUN 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

A COLD FRONT WILL MOVE INTO THE OHIO VALLEY LATE THIS AFTERNOON.
SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE
FRONT.  WITH THE ATMOSPHERE MOIST AND UNSTABLE ACROSS THE REGION
TODAY...SOME THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS
THE MAIN CONCERN.  HEAVY RAIN IS ALSO A POSSIBILITY THIS AFTERNOON
INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

A COLD FRONT WILL STALL ACROSS THE REGION SUNDAY...BRINGING THE
CHANCE FOR SHOWERS AND THUNDERSTORMS INTO THE EARLY PART OF NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.

RYAN

In the hours before

Special weather statement, Jun 26, 10:20 AM EST, 2 hours 45 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-262200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1120 AM EDT THU JUN 26 2003

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

A COLD FRONT WILL TRACK INTO THE OHIO VALLEY LATER THIS
AFTERNOON. THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT IN THE
MOIST AND UNSTABLE AIRMASS ACROSS THE REGION.  SOME OF THE
THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS BEING
THE MAIN THREAT. THE STORM PREDICTION CENTER HAS PLACE THE ENTIRE
REGION IN A SLIGHT RISK FOR SEVERE WEATHER.  THESE STORMS WILL ALSO
BE CAPABLE OF PRODUCING HEAVY RAINFALL.  THE MOST FAVORABLE TIME FOR
SEVERE WEATHER WILL BE FROM 2 PM EDT TO 8 PM EDT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WEST CENTRAL OHIO...
AND THE MIAMI AND WHITEWATER VALLEYS BY MID AFTERNOON.  THESE STORMS
WILL TRACK EAST...WITH THE TRI STATE AREA AND CENTRAL OHIO LIKELY TO
BE AFFECTED BY LATE AFTERNOON.  STORMS WILL MOVE INTO SOUTH CENTRAL
OHIO AND NORTHEAST KENTUCKY BY EARLY EVENING.

SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE AREA LATER TODAY. LISTEN
TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA OUTLETS FOR FURTHER
UPDATES.

RANDALL
Special weather statement, Jun 26, 12:26 PM EST, 39 minutes before
OHZ034-035-042>046-051>056-060>065-070>074-077>080-262330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
126 PM EDT THU JUN 26 2003

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR THE FOLLOWING COUNTIES...

IN OHIO...

  AUGLAIZE        BROWN           BUTLER          CHAMPAIGN
  CLARK           CLERMONT        CLINTON         DARKE
  DELAWARE        FAIRFIELD       FAYETTE         FRANKLIN
  GREENE          HAMILTON        HIGHLAND        HOCKING
  LICKING         LOGAN           MADISON         MERCER
  MIAMI           MONTGOMERY      PICKAWAY        PREBLE
  ROSS            SHELBY          UNION           WARREN

REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

The radar

The Cincinnati radar (KILN), 144 km away, was scanning. The volume nearest the first event began at 18:05 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hardin

When
June 26, 1:05 PM EST to 1:09 PM EST
Where
Hardin County, 5 mi NE of Kenton
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
40.700, -83.533

Several trees were knocked down, and a barn was damaged.

Thunderstorm Wind, Logan

When
June 26, 1:20 PM EST to 1:24 PM EST
Where
Logan County, East Liberty
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
EMERGENCY MANAGER
Coordinates
40.333, -83.583

Trees and power lines were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362568, 5362569.